Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Diagnosed with Gerd. Taking triple treatment. Having constant stomach twitching and hearing sounds like bubbles. What could it be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
hello. I have been diagnosed with Gerd/Gastritis/ H. Pylori. I have been on triple treatment (2 antibiotics & 1 acid reducer) for about a week now. I have 2 more weeks of treatment to go. I have constant stomach twitching, non-stop throughout my entire stomach area. Anywhere from in the middle, right underneath my breasts to right above my vagina. I also sometimes feel and hear something that sounds like leaking and/or bubbles. The leaking/bubbles happens mostly when I eat or drink.
What is this???
Is this normal???
Could I have another type of disease, other than the three I have been diagnose with???
What to do??
I'm a 29 year old female.
Posted Tue, 10 Sep 2013 in GERD
Answered by Dr. Michelle Gibson James 34 minutes later
Brief Answer:
unlikely due to another condition

Detailed Answer:
Hi, thanks for using healthcare magic

H pylori infection causes gastritis ( inflammation of the stomach) with symptoms such as nausea, heart burn, vomiting, abdominal pain, diarrhoea, bad breath.
There are different treatment regimens available.

The bubble sensation or leaking sensation that you are describing may be borborygmi. These are gurgling/ bubbling or rumbling noise that occur as gas and fluids move through the intestines due to contraction of the muscles.
They mostly occur with eating and drinking and are not necessarily indicative of a disease.

In some persons they may be increased due to bowel obstruction or due to increased bacteria in the intestine, but this is not as common.

The twitching may be fasiculations of the muscles and if it started only after you initiated treatment, may be related to one of your medications.

If it started before treatment you may want to be evaluated by a neurologist to determine the exact cause.

It is unlikely that your symptoms are related to any additional medication condition based on the information given.

I hope this helps, feel free to ask any additional questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor